Vol. 79, No. 1, 1978

Recent Issues
Vol. 294: 1
Vol. 293: 1  2
Vol. 292: 1  2
Vol. 291: 1  2
Vol. 290: 1  2
Vol. 289: 1  2
Vol. 288: 1  2
Vol. 287: 1  2
Online Archive
Volume:
Issue:
     
The Journal
Subscriptions
Editorial Board
Officers
Special Issues
Submission Guidelines
Submission Form
Contacts
Author Index
To Appear
 
ISSN: 0030-8730
Algebra homomorphisms and the functional calculus

Mark Phillip Thomas

Vol. 79 (1978), No. 1, 251–269
Abstract

Let b be a fixed element of a commutative Banach algebra with unit. Suppose σ(b) has at most countably many connected components. We give necessary and sufficient conditions for b to possess a discontinuous functional calculus.

Mathematical Subject Classification 2000
Primary: 46J05
Secondary: 46H30
Milestones
Received: 22 November 1976
Published: 1 November 1978
Authors
Mark Phillip Thomas